Hello All, I too arrived here via a Google search, specifically for "Wellbutrin and Fear of Death." I too can report the panic attack feeling accompanied by the overwhelming fear of death/ dying and everything (as I experience it) coming to an end.
I am 43, and have certainly contemplated death before, and I have made some peace with it. These thoughts and feelings are unprecedented in my experience-- I have never had panic attacks before. This feels as if I cannot get my breath, and I cannot get the thoughts/ feelings to subside.They are worse at night.
24 hrs. later: I take a low dose of Wellbutrin and today I only took a third of that. (I will call the Dr. office tomorrow; today is Sunday.) The panic has subsided; now I am just numb. But welcome "numb" over the prior sensations!
It is so difficult to monitor your own thoughts sometimes-- I have been on Wellbutrin for 2 weeks, and at first the nausea and headaches commanded all my attention.(By the way, acupressure points for nausea and those over the counter wrist bands you can buy to create steady pressure on them saved me!) But now that I reconsider, I do remember increasing thoughts about death creping in-- but I attributed it to the fact that the nausea reminded me of the difficulties that people undergoing chemotherapy endure ( I am sure my nausea was mild by comparison!). Now I think it likely that these thoughts were building steadily for the last two weeks. When the nausea finally subsided, I was so relieved, I didn't want to consider that the meds might be causing other issues.
Like others in this forum, I want to emphasize that these terrifying thoughts have been about death, rather than suicide.
Thank you for sharing. I feel less "crazy" and alone now. I hope that we all find the health we seek--View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.